Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 78, NWS Corpus Christi, TX

December 6, 2021

NWS Corpus Christi, TX issued this small craft advisory at Dec 6, 2021, 2:05 AM CST. It took effect at Dec 6, 2021, 3:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 2:05 AM CST (08:05 UTC)
In effect from
Dec 6, 2021, 3:00 PM CST
Expired
Dec 7, 2021, 12:01 AM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

115 
WHUS74 KCRP 060805
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
205 AM CST Mon Dec 6 2021

GMZ250-255-270-275-070400-
/O.NEW.KCRP.SC.Y.0078.211206T2100Z-211207T0700Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
205 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM CST TUESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 35 knots and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 1 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-070400-
/O.NEW.KCRP.SC.Y.0078.211206T2100Z-211207T0400Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
205 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM CST THIS EVENING...

* WHAT...North winds around 20 knots with occasional gusts up to 
  30 knots and choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 3 PM this afternoon to 10 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
591 
WHUS74 KCRP 062105
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
305 PM CST Mon Dec 6 2021

GMZ250-255-270-275-070700-
/O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
305 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
TUESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 35 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas to
  Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port
  Aransas to Matagorda Ship Channel from 20 to 60 NM.

* WHEN...Through 1 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-070400-
/O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0400Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
305 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...North winds around 20 knots with occasional gusts up to 
  30 knots and choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Through 10 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
794 
WHUS74 KCRP 070331
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
931 PM CST Mon Dec 6 2021

GMZ230-235-070600-
/O.EXT.KCRP.SC.Y.0078.000000T0000Z-211207T0600Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
931 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds around 20 knots and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-070700-
/O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
931 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
TUESDAY...

* WHAT...North winds around 20 knots with gusts up to 25 knots 
  and seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 1 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
760 
WHUS74 KCRP 070601 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1201 AM CST Tue Dec 7 2021

GMZ250-255-270-275-070715-
/O.CAN.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1201 AM CST Tue Dec 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northerly winds have fallen below 20 knots and seas have improved,
therefore the advisory has been cancelled.

$$

GMZ230-235-070715-
/O.EXP.KCRP.SC.Y.0078.000000T0000Z-211207T0600Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1201 AM CST Tue Dec 7 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northerly winds have fallen below 20 knots, therefore the advisory
was allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:01 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 5, 10:01 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1001 PM CST Sun Dec 5 2021

.AVIATION...

Low ceilings have begun across the Victoria Crossroads and are
expected to overtake much of South Texas tonight. MVFR to IFR
conditions are expected. Sites across the western counties should
only experience brief MVFR conditions around dawn. A cold front
will pass across South Texas Monday, exiting over the coast by
Monday night. Rain and some thunderstorms are possible along and
behind the front, so have included a mention of VCTS for VCT and
CRP. Winds will shift to the north and become strong. VFR
conditions are expected to return for all sites behind the front.

&&

.PREV DISCUSSION... /Issued 500 PM CST Sun Dec 5 2021/

AVIATION...

Moderate southeast winds will continue through this evening, then
weaken a bit overnight. Even with the winds, some patchy fog
development is possible which could lead to MVFR/IFR conditions,
particularly east of and across the Coastal Plains. Low ceilings
will develop early tonight, with MVFR/IFR conditions expected. A
cold front will cross South Texas Monday morning into Monday
afternoon. Showers and thunderstorms are expected across the east.
A few storms could be strong. Winds will increase behind the front
as they sift to the north.

PREV DISCUSSION... /Issued 350 PM CST Sun Dec 5 2021/

SHORT TERM (Tonight through Monday Night)...

Cloud cover will continue to increase as a short wave continues
across South Texas. Lows tonight will be on the more mild side as
cloud cover inhibits radiational cooling.

There is potential for fog in the Coastal Plains to Victoria area
tonight, but wind magnitude will be the determining factor for
whether or not fog development occurs. Winds will be more elevated
during the night, but could diminish early enough for fog to develop
inland.

The cold front is expected to move through South Texas during the
afternoon hours tomorrow. CAPE values ahead of the front increase to
around 1500-3000 J/kg, particularly along the coast. PWAT values
will be above normal with values around 1.5" to just under 2".
Convection is still anticipated to be fairly isolated. Most of the
convection should be in the form of a general thunderstorm; however,
with the CAPE, minimal CIN, and reasonable wind shear (30-20kts),
some storms could be strong.

Temperatures will drop quickly behind the front as a gusty northerly
wind develops. The front should be through the area by the end of
the day.

LONG TERM (Tuesday through Sunday)...

Northeast wind will continue over South Texas Tuesday as surface
high pressure builds into the region. With the earlier mentioned
cold front stalling over the waters Tuesday, a weak overrunning
pattern will keep at least showers with a few embedded thunderstorms
in the forecast, mainly near the coast, but mostly over the waters.

Remnants of the front, along with a developing coastal trough, will
begin to lift back north late Tuesday into Wednesday, with onshore
flow to resume. At the same time, developing surface low pressure
across the southern High Plains will begin to move east Wednesday.
This will shunt the moisture east of the region, with drier air
filtering in from the west. Drier conditions are expected for the
latter half of the work week.

Long term models continue to pick up on another cold front over the
weekend, but differ on timing with the ECMWF having a much faster
passage during the day on Saturday, while the GFS brings the front
through Saturday evening. Will continue to follow NBM until long
term models have better agreement.

Temperatures should still be cool on Tuesday with northeast flow and
thick cloud coverage. Onshore flow on Wednesday will warm
temperatures gradually through the end of the week, especially as
drier air and clearing skies develop. Overnight lows should remain
cool as well through Wednesday night before gradually warming. With
uncertain timing of the weekend front, will hold at least slight
chance PoPs Saturday and Saturday night.

MARINE...

Weak will increase to moderate to strong levels tonight,
especially in offshore waters. Winds will weaken during the day
Monday as a cold front approaches the region. Isolated to
scattered showers and storms will likely develop in the afternoon.
The front will move offshore Monday evening. Moderate to strong
offshore flow could result in a period of Small Craft Advisory
conditions Monday night. Winds will gradually taper to weak to
moderate levels Tuesday and Wednesday. After a few showers or
thunderstorms Tuesday and Wednesday, onshore flow resumes
Wednesday night with dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  81  54  69  60  /  10  20  20  20  10
Victoria          68  81  50  67  56  /  20  60  10  10  10
Laredo            69  83  55  73  58  /   0   0  10  10   0
Alice             69  83  51  70  56  /  10  10  10  10  10
Rockport          69  78  54  67  59  /  20  40  20  20  10
Cotulla           68  80  50  70  55  /  10  10  10  10   0
Kingsville        70  84  54  70  58  /   0  10  20  10  10
Navy Corpus       71  80  57  68  63  /  10  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Dec 5, 3:55 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
355 PM CST Sun Dec 5 2021

TXZ229>234-239>247-342>347-442-443-447-062200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
355 PM CST Sun Dec 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms will be possible across the
Coastal Plains, Victoria Crossroads, and the Coastal Bend Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-062200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
355 PM CST Sun Dec 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected Monday through Tuesday, with
isolated thunderstorms returning by Saturday.

Small Craft Advisory conditions may occur Monday night and again
from Friday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.